Donate

Anyone have IBS symptoms after vas?


#1

Had vasectomy 3 months ago tomorrow. Things in my body went from normal and they are gettting more and more unpredictable. IBS/diarrhea/constipation symptoms started a week after vas, then random sweats, feeling fatigued, but high libido. I had my first bout with testicular swelling and pain 3 days ago, but it seems to be getting a little better. Wish I never did this. I am getting this reversed next week, and hoping this helps with symptoms. Anyone have the IBS symptoms and diarrhea? Any luck with the reversal?


#2

I would not count on a reversal fixing this. I don’t know what medications you’ve been on since your vasectomy but antibiotics and anti-inflammatories are hard on the gut. You need to take care when using those types of drugs.

Why such a quick reversal?

That is one of the faster turn arounds I’ve seen here.


#3

@buzzzlaw you need be careful who does your reversal. I don’t think it’s recommended you get a reversal this fast. They really cut you open for that. You should at least speak with Dr P at the Pur Clinic and Florida.


#4

Please let us know what your symptoms are. Generally there are guys with aching, like what you would expect if you had congestion/“blue balls” and guys with what is considered “nerve pain”. Nerve pain is more like burning at the vasectomy site itself or in the scrotum where you were cut open.

Please make sure the guy you are reversing with is a dedicated micro surgeon that does lots of reversals. I would not just use some guy that does “it all” and just happens to do reversals too. You likely will not get a good outcome. I went to Dads Again and used Sheldon Marks. I flew to Arizona to have it done. You want to go with someone that almost exclusively does reversals.


#5

I had diarrhea for 3 months post vas. Started around 6 weeks. Fortunately it cleared up for the most part but I have other issues. I too would not rush into a reversal. It’s a serious crapshoot and a lot of reversals fail eventually anyways. Medicine is still in denial about this consequence of vasectomy. Good luck getting help


#6

I am using Dr Marks as well. Thank you for the reply! How was your recovery?


#7

On the plus side, outside the cautery used you probably won’t have any thickening of the fluid in your epis/vas so Dr. Marks won’t have to cut to far back to get you flowing again.

Your nuts will hang higher, just know that. They also will feel didfferent after reversal, know that too.


#8

It has been one month since my reversal. Four months since my actual vasectomy. All the symptoms I mentioned in my initial post above have vanished. People have asked me why I reversed it so quickly. I cannot imagine waiting any longer and just dealing with that pain and other symptoms. It seems much more logical to find the best reversal doctor, pay the extra money, and deal with it. I really think this reversal saved my life. I have already talked 2 men out of getting a vasectomy. I used dr Sheldon Marks in Tucson AZ. I highly recommend him to anyone and cannot say enough great things about him and his staff.


#9

Where do you live? Why did you chose Marks?

What did Marks say about your quick reversal? Concern there?

Why is the general protocol to wait six months… Other than to give original vas more time to heal and maybe work? I understand that perspective - they think you got the vas originally for a reason if there’s still a chance you’ll be 100% they want to go for that. But at some points when you know, you know…

I get why you wanted to do it… Question is if there’s a medical reason that makes it more risky doing it so fast?

How has your recovery been? Any problems immediately - hematoma, swelling, pain, etc.? Could you tell an immediate difference?


#10

Why Marks? Because he’s arguably the best at a reasonable cost, and he answered every question imaginable.

Marks seemed unconcerned about the quick reversal. He said 10% of his patients are pain patients, and have great results. He said ideally, he’d wait a minimum of 3-4 months post Vas before doing a reversal.

Since the reversal, all the weird stuff I had going on was almost instantly gone: night sweats, diarrhea, insane headaches (I jokingly told my my wife I had become menopausal), unpredictable testicular pain, groin pain. The vasectomy just seemed to have caused this overall internal inflammation in that general area and by reconnecting everything to its natural state seems to have helped. Recovery has been great. I’ve done everything Marks told me to do.


#11

Gotcha. Thanks.
Almost instantly eh?
Did you fly out to Marks or are you relatively local?

Even with his understanding, reversal at 3-4 months is the only such story I’ve read in here. Lots of guys who are 1-3 years in and still on the fence.

Did you do any tests of any kind before making that decision or you just had your mind set?

Hope it sticks!

I think overall weirdness and inflammation is a perfect way to describe it.


#12

Amazing story. Glad you feel so much better. My gut is pretty much destroyed right now however for me it started about a year after reversal. That’s when I got my first attack of diverticulitis. I would never say they are related as a function of how the human system reacts to being the state of being vasectomized vs reconnected, however, we take a lot of powerful drugs that are hard on the gut when we have vasectomy pain and when we are recovering from reversal. It all takes a toll on your gut, especially us guys that have a genetic predisposition for it. My mother had horrible gut problems in her later years.


#13

Sad thing is doctors never concern about paracites. What’s eating your ass to your balls. Your docs won’t believe you and call you crazy.


#14

Its 14 days post reversal and i still have long road ahead of me. Still swollen, bruised, and hematoma as well as all other shit. But i want talk about IBS mainly , since reversal i have very bad IBS syntoms. Bloating, farting, cramping, constipation, diarrhea, lower abdominal rumbling etc. I gradually got this after vasectomy from steroids, antibiotics, strong opiates, and all the other prescribed shit. But since reversal these symtoms have gotten very bad very sporadic and painful. All i was on after reversal was opiates and strong medication no steroids or antibiotics. My lower abdominal has gone nuts its as if reversal has damaged more nerves and interfered with my gut. Its like i have exact symtoms of candida. I have been taking probiotics and starting candida diet but feeling crook and in pain is killing me somethings got to give. Anyone know more about this?


#15

If I had to take a guess at what’s going on here, it would be, you are suffering from a combination of crap right now.

My guess is, the catalyst to your new GI stuff is the anesthesia they used during your surgery, but idk.

I was just talking about different types of anesthesia in another thread, and the type they used on me the first time, vs the next two times was a night and day difference far as recovery.

First time I had the typical surgical/OR type sedation, and it messed me up similar to you. Your story reads much like I would’ve put it for the first 3+ weeks anyway.

I had twilight sedation the next two times, and it didn’t rip me up anything like the first time. No constipation, no bad GI stuff, etc.

Hard to say what’s going on, but I wouldn’t be pumping your GI with anymore pills, and crap than you have to for a while. Let your body settle down.


#16

Did you take any NSAIDS at all during this process?


#17

@MikeO i am on them now low dose. @RingoStar thats all very plausible what you say from anesthesia . Unfortunately i have to take stuff as my lower abdomen is killing me its mixture of reversal pain and this other crazy shit i got goin on. I am taking Buscopan (hyosine butylbromide) just to function to stop gas, rumble, farting cramps etc i got no choice. The thing is good health starts in the gut, if you dont have that your screwed from the start.


#18

If you’re taking nonsteroidal anti-inflammatories you need to be very careful. Chronic groin pain is awful. It will ruin your life. Diverticulitis will outright kill you. A gut perforation will outright kill you. Once your gut gets messed up it is very difficult to heal it. So I would suggest doing whatever you can to take care of your gut. Do it working with your physician.


#19

I’m telling ya, it ripped me up bad. I had a big slew of pills from my reversal surgeon, was taking antibiotics as many do post surgery, ended up taking 3+ weeks worth of antibiotics because I had no choice. I was on a low dose of meloxicam (NSAID), was taking tramadol, and it didn’t take long to realize what was happening to me. My guts were shot.

I wasn’t taking opiates, and never have, but they are hard on your gut too. I was talking probiotics, taking something to help me crap, and doing everything you probably are.

It caught up with me eventually. I had no choice but to only take what I had to. It took months to get my GI straightened out.

As has been said already, your GI is key to your health, and healing. I actually have worse testicular, and lower back pain when my GI isn’t right. Letting myself get to hungry, low blood sugar, etc can cause me more pain to.

Did you ramp up on any pre surgery vitamins such as A, and C like I had suggested?


#20

Yep Ringo vitamin A and c. I will try going back to start today going off all meds. Just try only taking probiotics to try gut my gut flora back in control. Mike tried to work with gp and they are hopeless i need to sort this on my own.